MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLATE/ROD CUTTER; INSTRUMENT,CUTTING,ORTHOPAEDIC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PLATE/ROD CUTTER; INSTRUMENT,CUTTING,ORTHOPAEDIC
Model Number 391.990
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: initial reporter is synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on february 8, 2019, during testing at service and repair, the cutter was broken and did not cut.The issue was found while receiving loaner set in loaner department.There was no patient involvement.This report is for one (1) plate/rod cutter.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d10.H3, h6: the device was received, and the product evaluation is in progress.No conclusion can be drawn.H11 corrected data: d4: lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: device history records review was completed for part: 391.990, lot: a7qa13.Manufacturing location: tuttlingen, release to warehouse date: apr 04, 2007.A review of the device history records was performed for the finished device lot number, and no non-conformance were identified.Tractability to the raw material certificate could not be established during this review.H3, h6: product investigation was completed.There was nothing found broken off the device.The device was received intact.But, the cutting edges were found slightly dull.Hence the complaint is partially confirmed.There is no clear indication that the complaint condition occurred due to misuse.The complaint is partially confirmed for dull reported condition, but unconfirmed for the broken complaint.The exact cause of the dull edges is unknown.After a visual inspection per guidance, it is determined that the device is worn from repeated use and servicing therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PLATE/ROD CUTTER
Common Device Name
INSTRUMENT,CUTTING,ORTHOPAEDIC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8386201
Report Number2939274-2019-56769
Device Sequence Number1990925
Product Code HTZ
UDI-Device Identifier10887587041087
UDI-Public(01)10887587041087
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391.990
Device Catalogue Number391.990
Device Lot NumberA7QA13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2019
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer04/04/2019
04/04/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date04/04/2019
04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1